Vasculitis UK

Diarrhea and mycophenolate

Hi, my son has Mpa from March 2017 and he takes prednisone, mycophenolate (myfortic) and ramipril. He's doing well apart from diarrhea caused by mycophenolate. He had to stop mmf for a week and he became almost costipated. The doctor say not to worry because mmf is to important for him but I would like to know if someone has a similar experience and how i can help him. I've tried with diet and probios without success. Thank you in advance for your advices.

Cinzia

8 Replies
oldestnewest

Hi, sorry to hear your son has this. I’ve suffered with Diarrhoea quite a few times so I know only too well it’s not nice at all. Not sure if this will help but you could try, I use Fiborgel sachets which are good either way. You can get orange tasting ones which are not too bad. If he takes one or two of these it will get him through each day. He may have what I have due to taking tablets which is IBS - Irritable Bowel Syndrome which comes and goes or it may just be the MMF. You can get these from any Pharmacy. Anyway good luck and hope it clears for your son soon.

1 like
Reply

aunts Alpsy

I'll try the Fiborgel. I would like to point out that he does not have a real diarrhea but that he goes to the toilet two / three times a day and the feces are never fully formed. Also I think the medicines have caused a kind of IBS. I hope that by decreasing cortisone and mmf, things will improve. In my opinion, the intestine is too important for health in general.

have a good day

Reply

Thanks not aunts (sorry) but English is not my mother language. I'm from Italy. Hope you all understand me.

2 likes
Reply

Your English is much much better than my Itailian that’s for sure! 😂 I do hope it gets better he sounds much better than I was so that’s a good start!

Try all the ones we’ve suggested and definitely get your Doctor on board.

Have a good day too xx

1 like
Reply

Hi Wzzi,

MMF is well known cause of an upset stomach. Vasculitis can also cause the bowels to become inflamed. Has your son had a faecal calprotectin test as it's very specific for inflamation in the bowel?

There are medications such as loperamide which can stop diarrhoea caused by MMF, it might be worth asking your don't Consultant about that. Sometimes we really need to stress how upsetting symptoms are as Dr's don't always appreciate how things like diarrhoea affect our lives.

1 like
Reply

Hi Keye, I'll ask the doctor about the faecal calprotectin and the loperamide. The doctor who follows my son is a nephrologist because his vasculitis was essentially renal with severe glomerulonephritis. The doctor does not care much about the gut because he says therapy is working well for his general health and diarrhea is not disabling, but I will insist on intervening. I do not know when we can start to reduce the MMF, for now they are reducing the cortisone...

Thank you

Reply

Myfortic may be better for bowels than mmf, it was for me, ask your consultant.

Reply

Thank you but he's Just take Myfortic. I wrote Mmf for semplify. In these days we're trying natural remedy as Kuzu or boswellia . Hope they work. If you have advices i apprecciate have a good day

Reply

You may also like...